Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 29, 2013, 3:43 PM CDT for 4 counties in Nebraska. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 3:43 PM CDT (20:43 UTC)
- Expired
- May 29, 2013, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Clay County, NE, Fillmore County, NE, Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:45 PM CDT | HAIL 1.75 | Henderson, NE | |
| May 29, 3:45 PM CDT | TORNADO | 6 N Sutton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WFUS53 KGID 292043
TORGID
NEC035-059-081-185-292115-
/O.NEW.KGID.TO.W.0018.130529T2043Z-130529T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
343 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 415 PM CDT
* AT 341 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 4 MILES NORTH OF SUTTON...OR 19 MILES SOUTHWEST
OF YORK....AND MOVING NORTH AT 15 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
STOCKHAM AND HENDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4070 9777 4063 9776 4062 9783 4060 9791
4079 9806 4082 9776
TIME...MOT...LOC 2043Z 169DEG 13KT 4067 9785
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT2 follow-up statements
292
WWUS53 KGID 292049
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
349 PM CDT WED MAY 29 2013
NEC035-059-081-185-292115-
/O.CON.KGID.TO.W.0018.000000T0000Z-130529T2115Z/
CLAY NE-FILLMORE NE-HAMILTON NE-YORK NE-
349 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN YORK...
SOUTHEASTERN HAMILTON...NORTHWESTERN FILLMORE AND NORTHEASTERN CLAY
COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...A CONFIRMED TORNADO WAS LOCATED 6 MILES NORTH OF
SUTTON...OR 19 MILES SOUTHWEST OF YORK...MOVING NORTH AT 15 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
STOCKHAM AND HENDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4070 9777 4063 9776 4062 9783 4060 9791
4079 9806 4082 9776
TIME...MOT...LOC 2048Z 169DEG 13KT 4069 9785
TORNADO...OBSERVED
HAIL...1.00IN
$$
BRYANT139
WWUS53 KGID 292100 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
400 PM CDT WED MAY 29 2013
NEC035-059-292110-
/O.CAN.KGID.TO.W.0018.000000T0000Z-130529T2115Z/
CLAY NE-FILLMORE NE-
400 PM CDT WED MAY 29 2013
...THE TORNADO WARNING FOR NORTHWESTERN FILLMORE AND NORTHEASTERN
CLAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4070 9777 4070 9780 4070 9781 4070 9790
4079 9796 4082 9776
TIME...MOT...LOC 2100Z 164DEG 23KT 4079 9783
$$
NEC081-185-292115-
/O.CON.KGID.TO.W.0018.000000T0000Z-130529T2115Z/
HAMILTON NE-YORK NE-
400 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN YORK AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 415 PM CDT...
AT 355 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HENDERSON...OR 14 MILES SOUTHWEST OF YORK...MOVING
NORTH AT 25 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HAMILTON AND EXTREME WESTERN YORK
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4070 9777 4070 9780 4070 9781 4070 9790
4079 9796 4082 9776
TIME...MOT...LOC 2100Z 164DEG 23KT 4079 9783
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 29, 2:54 PM CDT, 49 minutes earlier.
Area forecast discussion, May 29, 2:54 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT WED MAY 29 2013 .UPDATE... ISSUED AT 808 AM CDT WED MAY 29 2013 GIVEN INCREASE IN SHOWERS/FAIRLY WEAK THUNDERSTORMS ACROSS MUCH OF THE SOUTHEAST 1/4 OF THE CWA ALREADY THIS MORNING...HAVE UPPED POPS TO 50 PERCENT THIS MORNING ACROSS MUCH OF THE EASTERN 1/2 OF THE CWA...WHILE KEEPING LOWER POPS IN THE WEST. AM NOT ANTICIPATING SEVERE STORMS THIS MORNING...BUT SOME SMALL HAIL IS NOT OUT OF THE QUESTION. ITS A COMPLEX CONVECTIVE SCENARIO TODAY..WITH THE PRESENCE OF SEVERAL SUBTLE DISTURBANCES IN THE MID LEVEL FLOW OUT AHEAD OF THE PRIMARY SHORTWAVE TROUGH APPROACHING FROM THE ROCKIES...VERY POSSIBLY ENSURING THAT AT LEAST SOME PORTION OF THE CWA WILL SEE RAIN AT ANY GIVEN TIME TODAY. ON ANOTHER NOTE...REGARDING THE THURSDAY/FRIDAY FIRE WEATHER CONCERNS FOR OUR WESTERN CWA OUTLINED IN THE PREVIOUS DISCUSSION...UPON FURTHER INSPECTION THE OFFICIAL FIRE WEATHER FUEL STATUS FOR ALL NEBRASKA ZONES WAS SET TO UNFAVORABLE FOR LARGE FIRE GROWTH AS OF YESTERDAY. THIS BASICALLY MEANS THAT VEGETATION IS GREEN ENOUGH/WET ENOUGH TO PRECLUDE MAJOR FIRE WEATHER PROBLEMS...ALTHOUGH OF COURSE CAUTION SHOULD STILL BE USED WHEN BURNING. AS A RESULT OF THIS UNFAVORABLE FUEL STATUS...WILL BE REMOVING ELEVATED FIRE DANGER MENTION FROM THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 406 AM CDT WED MAY 29 2013 MAIN FORECAST CONCERN WILL BE CHANCES FOR THUNDERSTORMS. RADAR FROM KLNX SHOWS THAT MANY OF THE THUNDERSTORMS TO THE WEST HAVE DIMINISHED BUT A RAIN SHIELD REMAINS. THERE ARE A COUPLE OF BOUNDARIES THAT ARE SHOWING UP ON KUEX RADAR...ONE FROM THE CONVECTION TO THE WEST AND ANOTHER FROM CONVECTION TO THE SOUTH. WHEN THESE COLLIDE APPEARS TO BE THE BEST CHANCE FOR SOME SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. THERE HAVE BEEN A FEW THAT GOT STARTED BUT SOON WANED. MODELS ARE SIMILAR WITH THE UPPER LEVEL LOW THAT MOVES FROM THE NORTHERN ROCKIES INTO THE NORTHERN HIGH PLAINS TODAY AND TONIGHT. THERE IS A SURFACE LOW ON THE HIGH PLAINS THAT TRIES TO MOVE EAST...BUT DOES NOT MAKE IT THROUGH THE AREA. THE SURFACE PRESSURE GRADIENT TIGHTENS THIS MORNING AHEAD OF THE SURFACE LOW. WINDS WILL START TO INCREASE. THE STRONGEST WINDS WILL BE IN THE SOUTHERN PART OF THE FORECAST AREA...BUT BREEZY CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY. WILL KEEP THE WIND ADVISORY AS IS FOR NOW. THE NEXT CONCERN WILL BE WHEN THUNDERSTORMS WILL DEVELOP. THE UPPER LEVEL WAVE WILL START TO AFFECT THE AREA THIS MORNING AND SOME THUNDERSTORM DEVELOPMENT IS NOT OUT OF THE QUESTION. THE NAM AND THE GFS SHOW A DEFINITIVE INCREASE IN QPF DURING THE MORNING BUT THE RAP AND 4KM WRF BOTH HOLD OFF UNTIL LATER. WILL KEEP SOME LOW POPS IN FOR THE MORNING...BUT RAMP IT UP LATER THIS MORNING AND EARLY THIS AFTERNOON WHEN THE UPPER WAVE IS MOVING INTO THE AREA. SEVERE WEATHER IS EXPECTED DURING THE AFTERNOON AND EVENING WHEN MUCAPES ARE EXPECTED TO BE OVER 3500 J/KG. THE SEVERE WEATHER WILL LIKELY CONTINUE INTO THE EVENING BUT THE SEVERE THREAT WILL DIMINISH LATER TONIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 406 AM CDT WED MAY 29 2013 MAIN STORY: A REPRIEVE FROM THE THREAT OF TSTMS WILL OCCUR AS TEMPS TUMBLE TO BELOW NORMAL THIS WEEKEND...THEN THE THREAT RETURNS EARLY NEXT WEEK AS SUMMER WARMTH RETURNS. ALOFT: THE TROF CURRENTLY MOVING THRU THE W WILL CLOSE OFF OVER THE NRN PLAINS THU NGT-FRI BEFORE OPENING UP AND SLOWLY MIGRATING INTO THE GREAT LAKES AND MIDWEST THIS WEEKEND. A MODEST SHRTWV RIDGE WILL ADVANCE INTO THE PLAINS SUN-MON...AS THE NEXT TROF MOVES INTO THE PAC NW. ALL THE WHILE THE WESTERLIES WILL GRADUALLY LIFT BACK INTO THE NRN USA. SFC: A COOL FRONT WILL MOVE THRU LATE THU AFTN/EVE. HOWEVER...THE TAIL END OF THE FRONT MAY NOT ENTIRELY CLEAR THE SE FRINGE OF OUR FCST AREA UNTIL FRI EVNG. THIS FRONT WILL BE FOLLOWED BY A SECONDARY STRONGER COLD FRONT FRI EVNG. HIGH PRES DRIFTS THRU SUN WITH RETURN FLOW INTENSIFYING WITH ITS DEPARTURE TO THE E AND REDEVELOPMENT OF THE LEE TROF...AS LOW PRES HEADS E ALONG THE USA-CAN BORDER. HEAT BUILDS OVER THE REGION MON-TUE UNTIL THE NEXT COOL FRONT MOVES THRU TUE NGT OR WED. COOL HIGH PRES THEN BUILDS IN THU. HAZARDS: FIRE WX MAY BECOME A CONCERN THU/FRI BETWEEN 2PM-8PM. ATTM DO NOT ENVISION A RFW BUT FIRE DANGER COULD BE ELEVATED. THERE ARE MULTIPLE CHANCES FOR TSTMS THU-FRI BUT COVERAGE AND INTENSITY WILL BE LOW DUE TO DIMINISHING MSTR/INSTABILITY. SOME SVR TSTMS WILL BE POSSIBLE EARLY NEXT WEEK AS INSTABILITY INCREASES. THE DAILY DETAILS... THU: THE BACKSIDE OF AN MCS MAY STILL LINGER SE OF THE TRI-CITIES IN THE MRNG. OTHERWISE DECREASING CLOUDS. THE DRYLINE WILL PRESS INTO THE FCST AREA IN THE WARM SECTOR OF A 992 MB SFC LOW OVER THE DAKOTAS...WITH ITS ASSOCIATED COOL FRONT DROPPING INTO THE NW FRINGE LATE. THE LFQ OF THE 80 KT ULJ WILL BE OVER THE CNTRL PLAINS...BUT HIGH QUALITY MSTR WILL BE RAPIDLY ON THE DECREASE. AN ISOLATED SHWR/TSTM IS POSSIBLE...MAINLY E OF HWY 281. FIRE DANGER: WE NEED TO WATCH ALONG AND W OF HWY 183. USED LOWER NAM 2M DWPTS WHICH DROPS INTO THE UPR 30S. WINDS LOOK MARGINAL. FRI: WEAK HIGH PRES BUILDS IN BEFORE SECONDARY COLD FRONTAL PASSAGE. A BREEZY DAY W OF HWY 281. THERE IS A VERY LOW PROBABILITY FOR AN ISOLATED SHWR/TSTM IN VICINITY OF THE APPROACHING FRONT AND THE STALLED FRONT OVER THE SE. FIRE DANGER COULD BE ELEVATED AGAIN W OF HWY 183. SAT: BREEZY AND COOL WITH HIGH TEMPS ABOUT 10F COOLER THAN NORMAL. COULD SEE A FEW SPRINKLES N OF I-80 IN THE AFTN. SUN: NICE AND COMFORTABLE. A GOOD DAY TO OPEN UP THE HOUSE. SUN NGT: A STRONG PULSE OF WAA/MSTR TRANSPORT AS 40 KT LLJ DEVELOPS. MSTR WILL INITIALLY BE LACKING SO IT APPEARS THIS PROCESS WILL NOT DESTABILIZE THE ATMS. JUST TOO SOON SO THE FCST IS DRY. MON-TUE: RISK OF TSTMS INCREASES AND PROBABLY PEAKS TUE. WE ARE PROBABLY TOO LOW ON OUR TEMPS BY 3-5F. WOULD NOT BE SURPRISED TO SEE MID 90S SW OF THE TRI-CITIES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 246 PM CDT WED MAY 29 2013 THERE ARE NUMEROUS AVIATION CHALLENGES INCLUDING MULTIPLE ROUNDS OF THUNDERSTORMS IN AND AROUND KGRI THROUGH THIS EVENING. VARYING WIND SPEED AND DIRECTION NEAR THUNDERSTORMS WILL ALSO BE A CONCERN. FURTHERMORE...THERE WILL BE PERIODIC MVFR AND IFR CONDITIONS DUE TO LOW CLOUDS ASSOCIATED WITH THUNDERSTORMS. THUNDERSTORMS CONTINUE TO REDEVELOP TO THE SOUTHWEST OF KGRI AND THESE THUNDERSTORMS WILL SWING THROUGH OR NEAR KGRI THIS AFTERNOON. ANOTHER INTENSE LINE OF THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST NEBRASKA INTO WESTERN KANSAS LATE THIS AFTERNOON AND WILL PUCH NORTHEAST INTO KGRI THIS EVENING. SEVERE WEATHER IS POSSIBLE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ006-007-017>019. && UPDATE...PFANNKUCH SHORT TERM...JCB LONG TERM...HALBLAUB AVIATION...027
Hazardous weather outlook, May 29, 3:23 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 323 PM CDT WED MAY 29 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 302030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 323 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE WITH HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH AND ISOLATED TORNADOES. LOWLAND FLOODING WILL ALSO BECOME A CONCERN TODAY WITH LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...THE GREATEST THREAT FOR LOCALIZED FLOODING WILL BE FOR THOSE AREAS ALONG AND SOUTH OF INTERSTATE 80 IN NEBRASKA AS WELL AS ACROSS NORTH CENTRAL KANSAS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS TODAY. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRIMARILY EAST OF HIGHWAY 281. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS WITHIN THE OUTLOOK AREA ON THURSDAY NIGHT...FRIDAY AFTERNOON...AND THEN BETWEEN NEXT MONDAY AND WEDNESDAY. WHILE SEVERE WEATHER IS NOT EXPECTED WITH ANY STORMS THURSDAY NIGHT INTO FRIDAY AFTERNOON...SOME STORMS NEXT WEEK COULD BECOME SEVERE...ESPECIALLY AROUND THE TUESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, May 29, 2:40 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
240 PM CDT WED MAY 29 2013
NEZ061-292015-
BUFFALO NE-
240 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUFFALO COUNTY UNTIL
315 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMHERST...OR 16 MILES NORTHWEST OF
KEARNEY...MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN BUFFALO COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4106 9921 4105 9918 4104 9917 4083 9918
4082 9942 4105 9942
TIME...MOT...LOC 1941Z 178DEG 39KT 4093 9930
ADOLocal storm report, May 29, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL KEARNEY 40.70N 99.08W
05/29/2013 E1.00 INCH BUFFALO NE PUBLIC
BY HILLTOP MALL
&&
DOXEYLocal storm report, May 29, 3:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
300 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TORNADO 3 N CLAY CENTER 40.57N 98.05W
05/29/2013 CLAY NE EMERGENCY MNGR
MULTIPLE REPORTS OF A TORNADO NORTH OF CLAY CENTER.
&&
ODERLocal storm report, May 29, 3:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 7 N RIVERDALE 40.88N 99.16W
05/29/2013 E1.75 INCH BUFFALO NE TRAINED SPOTTER
PING PONG BALL TO GOLF BALL SIZE HAIL WAS REPORTED AND 50
TO 60 MPH WINDS.
&&
ODERLocal storm report, May 29, 3:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
317 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 2 NE JUNIATA 40.61N 98.48W
05/29/2013 E1.75 INCH ADAMS NE NWS EMPLOYEE
&&
ODERLocal storm report, May 29, 3:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
322 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 NW PLEASANTON 41.01N 99.14W
05/29/2013 E1.75 INCH BUFFALO NE TRAINED SPOTTER
&&
ODERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:15 PM CDT | Special Weather Statement | GID | Thayer | 45 min |
| May 28, 7:26 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 49 min |
| May 29, 8:44 AM CDT | Severe Thunderstorm Warning | GID | Franklin | 31 min |
| May 29, 8:57 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Harlan, Kearney, Phelps | 33 min |
| May 29, 9:01 AM CDT | Special Weather Statement | GID | Webster | 44 min |
| May 29, 9:21 AM CDT | Special Weather Statement | GID | Franklin, Webster | 24 min |
| May 29, 9:34 AM CDT | Special Weather Statement | GID | Kearney | 11 min |
| May 29, 9:46 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Nuckolls, Webster | 44 min |
| May 29, 10:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 32 min |
| May 29, 10:45 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 29, 11:01 AM CDT | Special Weather Statement | GID | Hall | 29 min |
| May 29, 11:28 AM CDT | Special Weather Statement | GID | Hall, Howard, Merrick | 32 min |
| May 29, 11:47 AM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 28 min |
| May 29, 12:13 PM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 32 min |
| May 29, 12:42 PM CDT | Special Weather Statement | GID | Webster | 33 min |
| May 29, 12:45 PM CDT | Special Weather Statement | GID | Greeley | 30 min |
| May 29, 12:59 PM CDT | Special Weather Statement | GID | Fillmore | 31 min |
| May 29, 1:08 PM CDT | Special Weather Statement | GID | Greeley | 52 min |
| May 29, 1:09 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 36 min |
| May 29, 1:32 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 43 min |
| May 29, 1:52 PM CDT | Special Weather Statement | GID | Kearney | 23 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 37 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 31 min |
| May 29, 2:40 PM CDT | Special Weather Statement | GID | Buffalo | 35 min |
| May 29, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 33 min |
| May 29, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 33 min |
| May 29, 2:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 29, 2:58 PM CDT | Tornado Warning | GID | Clay | 32 min |
| May 29, 3:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 42 min |
| May 29, 3:12 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 33 min |
| May 29, 3:37 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 38 min |
| May 29, 3:42 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 33 min |
| May 29, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Nuckolls | 32 min |
| May 29, 4:04 PM CDT | Tornado Warning | GID | Hamilton, York | 26 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 32 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 41 min |
| May 29, 4:22 PM CDT | Tornado Warning | GID | Clay, Hamilton | 23 min |
| May 29, 4:24 PM CDT | Tornado Warning | GID | Hamilton, York | 36 min |
| May 29, 4:28 PM CDT | Tornado Warning | GID | Fillmore, York | 32 min |
| May 29, 4:32 PM CDT | Tornado Warning | GID | Fillmore | 28 min |
| May 29, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Valley | 42 min |
| May 29, 4:38 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 52 min |
| May 29, 4:43 PM CDT | Tornado Warning | GID | Hamilton | 32 min |
| May 29, 4:44 PM CDT | Tornado Warning | GID | York | 31 min |
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Furnas, Gosper | 44 min |
| May 29, 4:47 PM CDT | Tornado Warning | GID | Fillmore, York | 28 min |
| May 29, 4:48 PM CDT | Tornado Warning | GID | Valley | 27 min |
| May 29, 4:54 PM CDT | Tornado Warning | GID | York | 36 min |
| May 29, 4:58 PM CDT | Tornado Warning | GID | Polk, York | 32 min |
| May 29, 5:04 PM CDT | Special Weather Statement | GID | Thayer | 26 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 30 min |
| May 29, 5:18 PM CDT | Tornado Warning | GID | Polk, York | 27 min |
| May 29, 5:41 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 49 min |
| May 29, 5:56 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 34 min |
| May 29, 6:06 PM CDT | Tornado Warning | GID | Greeley, Howard | 24 min |
| May 29, 6:22 PM CDT | Areal Flood Advisory | GID | Polk, York | 4 hr |
| May 29, 6:27 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 48 min |
| May 29, 6:38 PM CDT | Special Weather Statement | GID | Nance | 22 min |
| May 29, 6:54 PM CDT | Special Weather Statement | GID | Adams, Hall, Kearney | 36 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.